MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516700
Medical Device Problem Codes Positioning Problem (3009); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2022 that a wallflex esophageal stent was to be implanted in the esophagus to treat malignant stricture due to esophageal cancer during a stent placement procedure performed on (b)(6) 2022.During the procedure, after stent deployment, it was observed that the stent was displaced.The stent was removed and another wallflex esophageal stent was implanted to complete the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on may 18, 2022 that a wallflex esophageal stent was to be implanted in the esophagus to treat malignant stricture due to esophageal cancer during a stent placement procedure performed on (b)(6) 2022.Post stent placement, it was observed that the stent was displaced.The stent was removed and another wallflex esophageal stent was implanted to complete the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a010402 captures the reportable event of stent migration.Block h10: a wallflex esophageal stent was received for analysis; the delivery system was not returned.Visual examination of the returned device found the stent was received fully deployed and expanded.Microscopic inspection found the stent cover was damaged.No other issues were noted to the stent.The reported event of stent migration could not be confirmed because this failure occurred during the procedure and it is not possible to replicate in the laboratory analysis.The damage noted on the stent cover was most likely due to procedural factors encountered during the procedure.It may be that the characteristics of the lesion, handling of the device, the techniques used by the user and normal procedural difficulties during removal of the stent contributed to stent cover damaged.A product labeling review identified that the device was used per the directions for use (dfu) / product label.Additionally, stent migration is noted within the manufacturers labeling as a known possible adverse event related to the use of the device.Based on available information, the investigation concluded that the reported event of stent migration is a known potential complication associated with the use of the device in the manufacturers labeling.Therefore, a review and analysis of all available information indicated the most probable cause is known inherent risk of device.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
WALLFLEX ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14654315
Report Number3005099803-2022-03112
Device Sequence Number4905030
Product Code ESW
UDI-Device Identifier08714729778035
UDI-Public08714729778035
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091510
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/24/2022
Device Model NumberM00516700
Device Catalogue Number1670
Device Lot Number0027384040
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/18/2022
Supplement Date Received by Manufacturer07/07/2022
Initial Report FDA Received Date06/10/2022
Supplement Report FDA Received Date07/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale
Patient Weight65 KG